# SDR UALA2009081702507

- Difficulty date: August 15, 2009
- Submitted: August 17, 2009
- Operation: Air carrier
- Aircraft: N539UA
- Make and model: Boeing 757222
- Aircraft serial: 25223
- Aircraft time: 60,478 hours, 22,142 cycles
- Engine: Pwa PW2037
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Condition: Malfunctioned
- Location: E&E Bay
- Stage of operation: IN
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

AFT GALLEY AREA STRONG ODOR OF BURNING INSULATION WIRES (ELECTRICAL SMELL), NO FIRE.  CREW PULLED ALL C/BS IN AFT GALLEY.  REPORTED BY CREW AFTER PARKED AT THE GATE.  RAMP NOTICED THE ODOR IN AFT PIT AND WHEN OPENED WATER SVC PANEL STRONG ODOR WAS THERE ALSO.  INSTRUCTED STATION OPS TO REMOVE ELECTRIC POWER FROM THE AIRCRAFT AND TURN BATT SWITCH TO OFF.  FOUND NR 1 AFT EQUIP EX FAN CREATING SMOKE.  PULLED C/B FOR NR 1 FAN AND NR 2 FAN WILL NOT RUN AND IS VERY HOT.  C/B FOR NR 1 AND NR 2 FANS ARE PULLED ON P70 AND P37 PANELS.   REPLACED NR 1 AFT EQUIPMENT COOLING FAN, OPS CHECKS GOOD.  REPLACED NR 2 FAN, TESTS OKAY.
